Alyssa in a bubble- The clots have been small, nothing that wouldn't have been considered normal in the past. It just threw me off because in the time I have been on birth control, my periods have been very light and just a couple of days long. I don't think anything I am experiencing would be out of the ordinary for a normal period unaffected by PCOS or birth control. My own theory is that the adjusting of my hormones due to the Metformin getting into my system maybe made a difference. I have heard women say that Metformin has helped get their periods back and even ovulation but being on birth control, I wasn't expecting a change.
Reachingformore- I assumed I wouldn't notice a difference for several months as well which is why any change at all was a surprise for me. I am not terribly concerned right now because I feel like it's like a normal period would be without drugs manipulating it. If it does last longer than a normal period, then I will be more concerned.
Jwourms- You're right, it could be something else. I have lost about 50 pounds since July so it could just be an adjustment my body is making. The last time I had a heavy period was in 2008 and I ended up bleeding for 3 months straight and finally a polyp was discovered and removed. That is when the doc started me back on birth control because she felt my lack of a regular period had been a contributor. It's way too soon to worry about something like that. I was expecting my period as I am on birth control and had been on the inactive week. I called the office but they have not yet returned my call.
Thanks to everyone who has given their thoughts on this!
Hmmm...nothing like that from Metformin. It might be something unrelated and just happened to happen at the same time. Call your docter, all your asking for is information and information helps us figure out our bodies. Were you expecting your period? Let us know how it turns out.
..you may not be able to really feel compassion toward others until you are able to feel compassionate toward yourself. Margaret Paul
When I started taking my metformin my periods didn't change until about 6 months later even then they weren't lighter they were just more regular. It could be your bodies response to the metformin, if you are seriously concerned call your doctor or nurse call line. I will say that the metformin has helped me alot and I hope this doesn't deter you from continuing it.
"Move out of your comfort zone. You can only grow if you are willing to feel awkward and uncomfortable when you try something new." ~Brian Tracy
Clots bigger than a quarter need medical attention, but if I were you I'd see how long it lasts. If it's short like a normal period (like a week) it's probably just normal. If it lasts more than 10 days or so really heavy I'd call your doctor.
I have been on BCP forever it seems and a year or so ago I was put on 2000 mg metformin. I was very bad at taking it because I would forget to take it. At my most recent doctor's appointment I admitted to my doctor I hadn't been taking it because I just couldn't remember all the doses so she gave me the extended release version so I could take it all at once. I have taken it daily for two weeks...I definitely do better on the once a day version. The thing is, I got my period in the middle of the night on Sunday and it has been super heavy and clots galore. Since starting birth control my periods have been super light, no cramping and no clots. I am only assuming this is the metformin getting in my system and shaking up my hormones and all that but I would really appreciate some confirmation! Anyone?
SparkPeople, SparkCoach, SparkPages, SparkPoints, SparkDiet, SparkAmerica, SparkRecipes, DailySpark, and other marks are trademarks of SparkPeople, Inc. All Rights Reserved. No portion of this website can be used without the permission of SparkPeople or its authorized affiliates.
SPARKPEOPLE is a registered trademark of SparkPeople, Inc. in the United States, European Union, Canada, and Australia. All rights reserved.